Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 25, NWS Albuquerque, NM

November 27, 2015

NWS Albuquerque, NM issued this wind advisory at Nov 27, 2015, 11:16 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2015, 11:16 AM MST (18:16 UTC)
Expired
Nov 27, 2015, 11:00 PM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS75 KABQ 271816
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1116 AM MST FRI NOV 27 2015

...STRONG GAP WINDS ALONG THE CENTRAL MOUNTAINS...

.THE COMBINATION OF A STRONG UPPER LEVEL LOW TO THE WEST AND A
VIGOROUS BACK DOOR COLD FRONT FROM THE EAST WILL PROVIDE STRONG
GAP WINDS ALONG THE CENTRAL MOUNTAINS. EASTERN PORTIONS OF THE
ALBUQUERQUE METRO AREA FOUND NEAR THE TIJERAS CANYON...AREAS TO
THE EAST OF BERNARDO ALONG STATE HIGHWAYS 60/47 AS WELL AS STATE
HIGHWAY 380 WEST OF CARRIZOZO AND PORTIONS OF THE WHITE SANDS
MISSILE RANGE WILL BE IMPACTED.  

NMZ519-520-525-280600-
/O.NEW.KABQ.WI.Y.0025.151127T1816Z-151128T0600Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1116 AM MST FRI NOV 27 2015

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* LOCATION...GAPS ALONG THE CENTRAL MOUNTAIN RANGE FROM EASTERN
  PORTIONS OF THE ALBUQUERQUE METRO AREA SOUTHWARD TO WHITE SANDS
  MISSILE RANGE. 

* WINDS...EAST WIND 30 TO 35 MPH WITH GUSTS BETWEEN 45 TO 55 MPH. 

* TIMING...REST OF TODAY THROUGH MOST OF THE EVENING. 

* VISIBILITY...LITTLE TO NO IMPACTS. 

* LOCAL IMPACTS...STRONG HEAD WIND FOR PERSONS TRAVELLING ALONG
  STATE HIGHWAYS 60 AND 380. STRONG CROSS WIND FOR HIGH PROFILE
  VEHICLES TRAVELLING ALONG STATE HIGHWAYS 54 AND 47. CHRISTMAS
  DECORATIONS NOT SECURED IN THE ALBUQUERQUE METRO COULD BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
50
1 follow-up statement
424 
WWUS75 KABQ 280555
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 PM MST FRI NOV 27 2015


NMZ519-520-525-280700-
/O.EXP.KABQ.WI.Y.0025.000000T0000Z-151128T0600Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1055 PM MST FRI NOV 27 2015

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

WINDS HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA. EAST WINDS OF 15
TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE FOR A COUPLE MORE
HOURS BELOW TIJERAS CANYON INTO ALBUQUERQUE.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 27, 10:59 AM MST, 17 minutes earlier.

Area forecast discussion, Nov 27, 10:59 AM MST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1059 AM MST FRI NOV 27 2015

.AVIATION...
18Z TAF CYCLE
MESSY WEATHER SCENARIO FOR THE EASTERN HALF OF THE FORECAST AREA
THROUGH TONIGHT. A MIX OF IFR/MVFR CONDITIONS DUE TO CIGS AND/OR
PRECIPITATION WILL IMPACT MANY OF THE CENTRAL/EASTERN TERMINAL
SITES THROUGH 15Z/16Z SATURDAY. POTENTIALLY LONGER AT THE EASTERN
TERMINAL SITES. THE RARE FZRA WILL BE PREVALENT AT SOME OF THE
TERMINAL SITES SUCH AS TCC/ROW BUT EXPECTING TCC TO THE MAIN
IMPACT SITE FOR THAT TYPE OF PRECIPITATION. AWW WIND SPEED WILL
CONTINUE TO IMPACT ABQ THROUGH THIS EVENING. PERHAPS SOME SLIGHT
DECREASES IN WIND SPEED THIS AFTERNOON BEFORE A SLIGHT INCREASE
EARLY EVENING.

50

&&

.PREV DISCUSSION...553 AM MST FRI NOV 27 2015...
.UPDATE...
DEW POINT LOWERING BELOW FREEZING AS EAST WINDS SLOWLY STRENGTHEN
AT THE SUNPORT. WENT AHEAD AND UPDATED GRIDS/ZFP TO HAVE A MENTION
OF SNOW IN THE MID/LOWER RGV ESPECIALLY NEAR THE CANYONS...AS
WELL AS RAIN WHERE THINKING IS SOME POCKETS OF WARMER AIR WILL
SURVIVE TODAY IN AREAS PROTECTED FROM THE WIND. UPDATED ZFP JUST
TRANSMITTED.

&&

.PREV DISCUSSION...410 AM MST FRI NOV 27 2015...
.SYNOPSIS...

BRISK WINDS...RAIN...SNOW...FREEZING RAIN AND SLEET WILL PREVAIL
OVER PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TODAY AND TONIGHT
WITH HAZARDOUS TRAVEL CONDITIONS. HIGHS TODAY WILL REMAIN BELOW
FREEZING OVER MUCH OF THE EAST AND IT WILL BE MUCH COOLER CENTRAL
AND MOST OF THE WEST. PRECIPITATION SHOULD GRADUALLY TAPER OFF
SATURDAY AND SATURDAY NIGHT. HIGH TEMPERATURES WILL NOT BE AS COLD
IN THE EAST SATURDAY AND SUNDAY...ALTHOUGH THEY WILL REMAIN BELOW
AVERAGE ACROSS NORTHERN AND CENTRAL NEW MEXICO. FORECAST MODELS ARE
NOT IN GOOD AGREEMENT BUT THE WEATHER PATTERN COULD BE RELATIVELY
QUIET FOR MOST OF NEXT WEEK.

&&

.DISCUSSION...

NO CHANGES TO WINTER HIGHLIGHTS AT THIS TIME. STARTING TO SEE SOME
ENHANCEMENT IN THE SATELLITE IMAGERY ASSOCIATED WITH THE UPPER LOW
CIRCULATION...SO WILL LET THE WINTER STORM WARNING FOR THE SAN JUAN
MT ZONE RIDE. OTHERWISE FORECAST EAST WIND INTO THE ABQ METRO HAS
DIMINISHED A BIT SO NOT PLANNING ON A WIND ADVY FOR THE MID RIO
GRANDE VALLEY AT THIS TIME. THERE REMAINS POTENTIAL TO EXPAND A
WINTER WX ADVY INTO THE UPPER TULAROSA VALLEY AND MID/LOWER RGV BUT
THERE IS MORE TIME TO CONSIDER THIS AND WILL LET SUCCEEDING SHIFT
HAVE ANOTHER LOOK. MODELS SOMEWHAT SLOWER TAPERING OFF THE
PRECIPITATION SATURDAY/SATURDAY NIGHT AS ADDITIONAL ENERGY ROTATES
AROUND THE SPRAWLING UPPER LOW AND NUDGES IT FARTHER
SOUTH...ALTHOUGH THE POTENTIAL FOR THE WINTRY MIX IN THE EAST SHOULD
DIMINISH AS SURFACE TEMPERATURES MODIFY. UPSHOT IS MAY NEED TO HANG
ONTO SOME OF THE WINTER HIGHLIGHTS BEYOND 12Z SAT.

HIGHS TODAY FOR MOST LOCALES IN THE EAST DON/T WARM ABOVE
FREEZING...BUT THEY DO MODIFY ABOUT 10 DEGREES IN THE NORTHEAST AND
EASTCENTRAL SATURDAY. OVERALL HIGHS REMAIN BELOW AVERAGE THROUGH THE
WEEKEND. ON MONDAY THE UPPER LOW FINALLY LIFTS INTO THE PLAINS...AND
SOME COOLER AIR SETTLES IN OVER THE WEST AND CENTRAL...REINFORCING
THE BELOW AVERAGE TEMPERATURES ACROSS THE FORECAST AREA. HIGHS DON/T
RECOVER TO NEAR AVERAGE UNTIL THE END OF THE WEEK...ALTHOUGH THAT
COULD CHANGE. FORECAST MODELS NOT IN THE BEST AGREEMENT FOR NEXT
WEEK...AS A CLIPPER TYPE SYSTEM COULD IMPACT THE NORTH CENTRAL/EAST
AROUND THE MIDDLE OF NEXT WEEK...BUT MAY BE MOSTLY DRY. LATE NEXT
WEEK...THE ECMWF FORECASTS ANOTHER MASSIVE UPPER LOW APPROACHING
FROM THE WEST...WHILE THE GFS FEATURES ANOTHER CLIPPER SYSTEM.

&&

.FIRE WEATHER...

NO CRITICAL FIRE WEATHER IS EXPECTED FOR THE REMAINDER OF THE LONG
HOLIDAY WEEKEND DUE TO THE INVASION OF A COLDER AIRMASS AND BOUTS OF
WINTRY PRECIPITATION IMPACTING A LARGE MAJORITY OF THE FORECAST
AREA.

THE COLD FRONT HAS PLUNGED THROUGH THE ENTIRE EASTERN HALF OF NEW
MEXICO...AND WILL CONTINUE TO ADVANCE WESTWARD BEYOND THE
CONTINENTAL DIVIDE TODAY. SNOW WILL CONTINUE OVER MUCH OF THE
CENTRAL MOUNTAIN CHAIN WITH SEVERAL INCHES OF ACCUMULATION STILL
EXPECTED IN THE NORTHERN MOUNTAINS WHILE CONDITIONS EAST OF THE
CENTRAL MOUNTAIN CHAIN RANGE FROM A FEW INCHES OF SNOW TO A MIXED
BAG OF SNOW...FREEZING RAIN...AND SLEET. THE BRISK EASTERLY WINDS
FROM THE FRONT ARE BEING ACCELERATED THROUGH GAPS AND CANYONS WITHIN
THE CENTRAL MOUNTAIN CHAIN...AND THIS WILL KEEP GUSTY CONDITIONS
ONGOING TODAY AND TONIGHT.

THIS STORM SYSTEM WILL KEEP PRECIPITATION LINGERING OVER NM...BUT
WITH A SLOW AND GRADUAL DECREASE IN COVERAGE AND INTENSITY INTO
TONIGHT AND SATURDAY. MORE NOTABLE DECREASES IN COVERAGE WILL BE
OBSERVED INTO SUNDAY AS THE UPPER LOW DEPARTS THE GREAT BASIN...AND
SHIFTS FARTHER EAST. SOME BREEZY CONDITIONS...PRIMARILY AT RIDGE TOP
LEVEL...WILL DEVELOP SUNDAY AFTERNOON WITH TEMPERATURES REBOUNDING
SOME IN THE EAST...BUT STILL SHY OF AVERAGE BY 10 TO 15 DEGREES.

INTO MONDAY THE UPPER LOW SHIFTS FARTHER EAST INTO THE GREAT PLAINS
WITH A MOSTLY DRY PATTERN PREVAILING INTO THE MIDDLE OF NEXT WEEK.
WINDS WERE INCREASED FOR MONDAY...ESPECIALLY ALONG AND JUST EAST OF
THE SPINE OF THE CENTRAL MOUNTAIN CHAIN. FORECAST MODELS DIVERGE ON
THE PLACEMENT AND MOTION OF UPPER LEVEL FEATURES INTO THE LATTER
PART OF NEXT WEEK...SO CONFIDENCE IS LOW ON ANY OUTCOME.

52

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING
ZONES... NMZ510-512>515-523-526>534-537-539.

ICE STORM WARNING UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING ZONES...
 NMZ535-536.

WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING
ZONES... NMZ511-516>518-521-522-524-538-540.

&&
Hazardous weather outlook, Nov 27, 5:25 AM MST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 AM MST FRI NOV 27 2015

NMZ501>540-281300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
525 AM MST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL PERSIST OVER
MUCH OF THE EASTERN PLAINS...RESULTING IN TREACHEROUS TRAVEL.
HIGH TEMPERATURES ACROSS THE PLAINS WILL REMAIN BELOW FREEZING.
ACCUMULATING SNOW IS POSSIBLE OVER THE SAN JUAN...SANGRE DE CRISTO
AND SOUTH CENTRAL MOUNTAINS. SNOW MAY ALSO DEVELOP IN THE MIDDLE
AND LOWER RIO GRANDE VALLEY AS MUCH COLDER AIR SURGES WESTWARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

POTENTIAL FOR WINTRY PRECIPITATION SHOULD BEGIN TO TAPER OFF LATE
SATURDAY AND SATURDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N
M W X.

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.